Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 76, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Jun 18, 2012, 8:52 AM PDT. It took effect at Jun 18, 2012, 5:00 PM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2012, 8:52 AM PDT (15:52 UTC)
- In effect from
- Jun 18, 2012, 5:00 PM PDT
- Expired
- Jun 20, 2012, 3:00 AM PDT
- In force
- 34 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
903 WHUS76 KLOX 181552 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 852 AM PDT MON JUN 18 2012 PZZ650-673-676-190000- /O.NEW.KLOX.SC.Y.0076.120619T0000Z-120619T1200Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 852 AM PDT MON JUN 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. * WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE NORTHERN CHANNEL ISLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
613 WHUS76 KLOX 182121 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 221 PM PDT MON JUN 18 2012 PZZ650-673-676-190530- /O.CON.KLOX.SC.Y.0076.120619T0000Z-120619T1200Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 221 PM PDT MON JUN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WINDS...NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS 25 TO 30 KNOTS. THE STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE NORTHERN CHANNEL ISLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
177 WHUS76 KLOX 190351 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 851 PM PDT MON JUN 18 2012 PZZ650-673-676-191200- /O.CON.KLOX.SC.Y.0076.000000T0000Z-120619T1200Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 851 PM PDT MON JUN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS 25 TO 30 KNOTS. THE STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE NORTHERN CHANNEL ISLANDS AND NORTHWEST OF SAN NICOLAS ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
244 WHUS76 KLOX 190958 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 258 AM PDT TUE JUN 19 2012 PZZ650-673-676-191800- /O.EXT.KLOX.SC.Y.0076.000000T0000Z-120620T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 258 AM PDT TUE JUN 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS 25 TO 30 KNOTS. THE STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE NORTHERN CHANNEL ISLANDS AND NORTHWEST OF SAN NICOLAS ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HALL
061 WHUS76 KLOX 191527 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 827 AM PDT TUE JUN 19 2012 PZZ650-673-676-192330- /O.CON.KLOX.SC.Y.0076.000000T0000Z-120620T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 827 AM PDT TUE JUN 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS 25 TO 30 KNOTS. THE STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE NORTHERN CHANNEL ISLANDS AND NORTHWEST OF SAN NICOLAS ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
176 WHUS76 KLOX 192117 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 217 PM PDT TUE JUN 19 2012 PZZ650-673-676-200530- /O.CON.KLOX.SC.Y.0076.000000T0000Z-120620T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 217 PM PDT TUE JUN 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS 25 KNOTS. A FEW GUSTS TO 30 KNOTS ARE POSSIBLE DURING THE EVENING. THE STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE NORTHERN CHANNEL ISLANDS AND NORTHWEST OF SAN NICOLAS ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
071 WHUS76 KLOX 200352 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 852 PM PDT TUE JUN 19 2012 PZZ650-673-676-201000- /O.CON.KLOX.SC.Y.0076.000000T0000Z-120620T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 852 PM PDT TUE JUN 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS 30 KNOTS WILL CONTINUE UNTIL LATE TONIGHT...THEN DIMINISH. THE STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE NORTHERN CHANNEL ISLANDS AND NORTHWEST OF SAN NICOLAS ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
661 WHUS76 KLOX 200942 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 242 AM PDT WED JUN 20 2012 PZZ650-201045- /O.CAN.KLOX.SC.Y.0076.000000T0000Z-120620T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 242 AM PDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED SIGNIFICANTLY ACROSS THE SANTA EASTERN SANTA BARBARA CHANNEL. $$ PZZ673-676-201600- /O.EXT.KLOX.SC.Y.0076.000000T0000Z-120620T1600Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 242 AM PDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS 25 KNOTS WILL CONTINUE UNTIL MID MORNING...THEN DIMINISH. THE STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 4:35 AM PDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 18, 4:35 AM PDT, 4 hours 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 435 AM PDT MON JUN 18 2012 UPDATED AVIATION SECTION .SYNOPSIS... SOME COOLING IS EXPECTED ACROSS THE AREA TODAY. TEMPERATURES WILL WARM TUESDAY INTO WEDNESDAY AS HIGH PRESSURE REBUILDS...AND MARINE LAYER CLOUDS AND FOG WILL CONTINUE TO AFFECT COASTAL AREAS DURING THE NIGHT TO MORNING HOURS. A TROUGH OF LOW PRESSURE WILL BRING COOLING FOR LATE IN THE WEEK INTO THE WEEKEND...WITH COASTAL CLOUDS ADVANCING INLAND THROUGH THE VALLEYS EACH NIGHT. && .SHORT TERM (TODAY-WED)... A VERY BLAND TYPICAL JUNE WEEK OF WEATHER ON TAP THIS WEEK. MARINE LAYER IS 1500 FEET DEEP AND A MODERATE ONSHORE PUSH TO BOTH THE EAST AND NORTH THE LOW CLOUDS HAVE PUSHED INTO ALL CSTS/VLYS SAVE THE SANTA CLARITA. THE MARINE INVERSION IS QUITE STRONG AND WITH THE MODERATE ONSHORE PUSH EXPECT A NUMBER OF BEACHES TO REMAIN CLOUDY ALL DAY. THERE WILL BE ENOUGH ONSHORE FLOW TO GENERATE 40 MPH GUSTS ACROSS THE ANTELOPE VLY THIS AFTERNOON WITH SOME LCL GUSTS TO 45 MPH IN THE POPPY PARK AREA. HGTS ARE DOWN SOME TODAY AND THE INLAND AREAS WILL COOL SOME. THE COASTS AND VLYS TEMPS WILL REMAIN ABOUT THE SAME AS YESTERDAY. THERE WILL BE LITTLE IF ANY CHANGE TO SYNOPTIC PATTERN ON TUESDAY AND THE DAY WILL CLOSELY MIRROR TODAY. ON TUESDAY NIGHT AND WEDNESDAY A LITTLE RIDGE POPS UP OVER THE AREA. THIS WILL SMOOSH THE MARINE LAYER SOME AND ALSO REDUCE THE ONSHORE FLOW. THERE WILL BE LESS MORNING LOW CLOUDS IN THE VLYS...THE LOW CLOUDS WILL CLEAR QUICKER AND MANY MORE BEACHES WILL SEE SUNSHINE IN THE AFTERNOON. MAX TEMPS WILL BUMP UP EVERYWHERE ESP IN THE VLYS AND THE DESERTS. .LONG TERM (THU-SUN)... ON THURSDAY THE RIDGE WILL BE SLOWLY REPLACED BY A TROF. THE TROF WILL NOT ARRIVE IN TIME TO AFFECT THE MARINE LAYER SO LOOK FOR MUCH THE SAME CLOUD PATTER AS TUESDAY NIGHT WITH ONLY LOCAL VLY PENETRATION. CLEARING SHOULD STILL BE GOOD BUT SINCE HGTS WILL BE LOWERING AS THE DAY GOES ON MAX TEMPS WILL BE OFF SEVERAL DEGREES FROM THEIR WED READINGS. ON FRIDAY THE TROF MOVES OVER THE AREA. THE GFS AND EC ARE IN QUITE GOOD AGREEMENT WITH BOTH RESPECT TO THE TIMING AND STRENGTH OF THE TROF. THE TROF WILL PULL LOW CLOUDS INTO THE VLY AND KICK OFF A COOLING TREND. A LARGE COOL UPPER LOW SETS UP SHOP OFF OF THE OREGON COAST ON SATURDAY AND SITS AND SPINS THROUGH THE WEEKEND. THE CYCLONIC TURNING ASSOC WITH THIS LOW WILL COMBINE WITH ONSHORE FLOW TO PRODUCE A FAIRLY ROBUST MARINE LAYER. LOOKS LIKE THIS NEXT WEEKEND WILL BE PRETTY GREY. HGTS ARE NOT TOO LOW AND MAX TEMPS WILL NOT BE TOO FAR AWAY FROM NORMALS. && .AVIATION...18/0530Z. WIDESPREAD STRATUS IN ALL COASTAL AND VALLEY AREAS THIS MORNING...WITH THE EXCEPTION OF THE SANTA CLARITA VALLEY AND THE INTERIOR VLYS OF SLO COUNTY. EXPECT STRATUS TO PUSH INTO THE SALINAS VALLEY BY DAYBREAK. CONDITIONS MOSTLY IFR TO LIFR THIS MORNING. CLEARING WILL BE SLOW TODAY ACROSS THE COASTAL PLAIN...AND DO NOT EXPECT CLEARING NEAR THE BEACHES OF VTU AND L.A. COUNTIES TODAY. HOWEVER...CIGS WILL LIKELY RISE INTO THE MVFR CATEGORY. KLAX...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 20 TO 30 PERCENT CHANCE THAT CIGS WILL SCATTER OUT BETWEEN 21Z THIS AFTERNOON AND 02Z THIS EVENING. KBUR...HIGH CONFIDENCE IN 12Z TAF. 17/1800Z. KLAX... KBUR... && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && PUBLIC...RORKE AVIATION...BRUNO SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:21 AM PDT | Red Flag Warning | LOX | 35 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.